Alert archive / Kansas / Snow Advisories in 2007

Snow Advisory 7, NWS Topeka, KS

December 27, 200723 counties in Kansas

NWS Topeka, KS issued this snow advisory at Dec 27, 2007, 4:00 AM CST for 23 counties in Kansas. It took effect at Dec 27, 2007, 6:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2007, 4:00 AM CST (10:00 UTC)
In effect from
Dec 27, 2007, 6:00 PM CST
Expired
Dec 28, 2007, 9:39 AM CST
In force
16 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 10.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KTOP 271000
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
400 AM CST THU DEC 27 2007

...ADDITIONAL SNOWFALL FOR THE AREA TONIGHT...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS EASTERN KANSAS
OVERNIGHT TONIGHT. AS IT DOES FORCING FROM THE SYSTEM WILL CAUSE
MODERATE SNOWFALL TO DEVELOP ACROSS CENTRAL KANSAS AND SPREAD EAST
DURING THE EVENING. 

KSZ008>010-020>022-034>037-272200-
/O.NEW.KTOP.SN.Y.0007.071228T0000Z-071228T1200Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
400 AM CST THU DEC 27 2007

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
FRIDAY. 

SNOW WILL DEVELOP ACROSS NORTH CENTRAL KANSAS DURING THE EVENING
AND CONTINUE THROUGH THE NIGHT TONIGHT. THE SNOWFALL COULD BE
MODERATE AT TIMES WITH ACCUMULATIONS OF 2 TO 4 INCHES POSSIBLE BY
FRIDAY MORNING. 

A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO
DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL
DELAYS.

$$

KSZ011-012-023-024-026-038>040-054>056-058-059-272200-
/O.NEW.KTOP.SN.Y.0007.071228T0300Z-071228T1800Z/
NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-
DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE...
EMPORIA...OTTAWA
400 AM CST THU DEC 27 2007

...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST
FRIDAY. 

SNOW WILL DEVELOP ACROSS CENTRAL KANSAS AND MOVE INTO NORTHEAST
AND EAST CENTRAL KANSAS DURING THE LATE EVENING AND OVERNIGHT
HOURS. SNOWFALL COULD BE MODERATE AT TIMES WITH WIDESPREAD 2 TO 4
INCHES LIKELY BY NOON FRIDAY. A FEW LOCATIONS COULD EVEN RECEIVE
AROUND 5 INCHES OF SNOW BEFORE COMING TO AN END FRIDAY AFTERNOON.

BEFORE THE SNOW BEGINS...PATCHY LIGHT DRIZZLE IS POSSIBLE DURING
THE EARLY EVENING. LITTLE OR NO ACCUMULATIONS ARE ANTICIPATED FROM
THE DRIZZLE...HOWEVER WITH TEMPERATURES FALLING BELOW FREEZING A
LIGHT GLAZE OF ICE COULD DEVELOP ON EXPOSED SURFACES SUCH AS CARS
AND SIGNS. THE DRIZZLE WILL EVENTUALLY CHANGE OVER TO SNOW AND BE
THE PREDOMINATE HAZARD THROUGH THE NIGHT.

A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO
DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL
DELAYS.

$$

WOLTERS
5 follow-up statements
000 
WWUS43 KTOP 272143
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
343 PM CST THU DEC 27 2007

...ADDITIONAL SNOWFALL FOR THE AREA TONIGHT...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS EASTERN KANSAS TONIGHT.
AS IT DOES FORCING FROM THE SYSTEM WILL RESULT IN MODERATE
SNOWFALL TO DEVELOP ACROSS CENTRAL KANSAS AND SPREAD EAST DURING
THE EVENING AND OVERNIGHT HOURS.

KSZ008>010-020>022-034>037-280545-
/O.CON.KTOP.SN.Y.0007.071228T0000Z-071228T1200Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
343 PM CST THU DEC 27 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. 

SNOW WILL DEVELOP ACROSS NORTH CENTRAL KANSAS DURING THE EVENING
AND CONTINUE THROUGH THE NIGHT. THE SNOWFALL COULD BE MODERATE AT
TIMES WITH ACCUMULATIONS OF 2 TO 4 INCHES POSSIBLE BY FRIDAY
MORNING.

A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO
DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL
DELAYS.

$$

KSZ011-012-023-024-026-038>040-054>056-058-059-280545-
/O.CON.KTOP.SN.Y.0007.071228T0300Z-071228T1800Z/
NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-
DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE...
EMPORIA...OTTAWA
343 PM CST THU DEC 27 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
12 PM CST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM
CST FRIDAY. 

SNOW WILL DEVELOP ACROSS CENTRAL KANSAS AND MOVE INTO NORTHEAST
AND EAST CENTRAL KANSAS DURING THE LATE EVENING AND OVERNIGHT
HOURS. SNOWFALL COULD BE MODERATE AT TIMES WITH WIDESPREAD 2 TO
4 INCHES LIKELY BY NOON FRIDAY. A FEW LOCATIONS COULD EVEN
RECEIVE AROUND 5 INCHES OF SNOW BEFORE COMING TO AN END.

BEFORE THE SNOW BEGINS...PATCHY LIGHT DRIZZLE IS POSSIBLE DURING
THE EARLY EVENING. LITTLE OR NO ICE ACCUMULATIONS ARE ANTICIPATED
FROM THE DRIZZLE. THE DRIZZLE WILL QUICKLY CHANGE OVER TO SNOW
DURING THE LATE EVENING HOURS AND PERSIST THROUGH FRIDAY MORNING.

A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO
DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL
DELAYS.

$$

BLAIR
000 
WWUS43 KTOP 280408
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1008 PM CST THU DEC 27 2007

...ADDITIONAL SNOWFALL FOR THE AREA TONIGHT...

.AN UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE ACROSS EASTERN
KANSAS TONIGHT. AS IT DOES FORCING FROM THE SYSTEM WILL CONTINUE
TO DEVELOP LIGHT TO MODERATE SNOW SHOWERS OVER THE AREA. SNOW
SHOWERS ARE EXPECTED TO MOVE NORTHEAST OUT OF EASTERN KANSAS BY
NOON ON FRIDAY.

KSZ008>010-020>022-034>037-281200-
/O.CON.KTOP.SN.Y.0007.000000T0000Z-071228T1200Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
1008 PM CST THU DEC 27 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. 

SNOW WILL CONTINUE TO MOVE THROUGH NORTH CENTRAL KANSAS DURING
THE OVERNIGHT HOURS.  SNOWFALL COULD BE MODERATE AT TIMES WITH
ACCUMULATIONS OF 2 TO 4 INCHES POSSIBLE BY FRIDAY MORNING. BANDS
OF HEAVIER SNOWFALL MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE
AT TIMES OVERNIGHT.

A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO
DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL
DELAYS.

$$

KSZ011-012-023-024-026-038>040-054>056-058-059-281300-
/O.CON.KTOP.SN.Y.0007.000000T0000Z-071228T1800Z/
NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-
DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE...
EMPORIA...OTTAWA
1008 PM CST THU DEC 27 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY. 

SNOW WILL DEVELOP AND CONTINUE TO MOVE INTO NORTHEAST AND EAST
CENTRAL KANSAS DURING THE OVERNIGHT HOURS. SNOWFALL COULD BE
MODERATE AT TIMES WITH WIDESPREAD 2 TO 4 INCHES LIKELY BY NOON
FRIDAY. A FEW LOCATIONS COULD EVEN RECEIVE AROUND 5 INCHES OF
SNOW BEFORE COMING TO AN END. BANDS OF HEAVIER SNOWFALL MAY REDUCE
VISIBILITIES TO LESS THAN ONE MILE AT TIMES OVERNIGHT.

A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO
DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL
DELAYS.

$$

CAVANAUGH
000 
WWUS43 KTOP 281013
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
413 AM CST FRI DEC 28 2007

...SNOWFALL WILL DIMINISH FROM WEST TO EAST THIS MORNING...

.A WINTER STORM SYSTEM WILL MOVE EAST OF THE AREA THIS MORNING.
SNOW WILL DIMINISH FROM WEST TO EAST ACROSS THE AREA BY MID
MORNING. SOME LIGHT FREEZING DRIZZLE MAY ALSO OCCUR THIS MORNING.
ADDITIONAL SNOW ACCUMULATIONS WILL BE AN INCH OR LESS IN EAST
CENTRAL AND NORTHEAST KANSAS.

KSZ008>010-020>022-034>037-281200-
/O.CON.KTOP.SN.Y.0007.000000T0000Z-071228T1200Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
413 AM CST FRI DEC 28 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

PERIODS OF LIGHT SNOW OR LIGHT FREEZING DRIZZLE ARE EXPECTED
THROUGH THE MORNING HOURS. LITTLE ADDITIONAL SNOW ACCUMULATION IS
EXPECTED HOWEVER. VISIBILITIES WILL IMPROVE THIS MORNING AS THE
SNOW DIMINISHES.

ROADS AND SIDEWALKS WILL BE SLICK AND SNOW COVERED. ALLOW EXTRA
TIME TO REACH YOUR DESTINATION THIS MORNING.

$$

KSZ011-012-023-024-026-038>040-054>056-058-059-281800-
/O.CON.KTOP.SN.Y.0007.000000T0000Z-071228T1800Z/
NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-
DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE...
EMPORIA...OTTAWA
413 AM CST FRI DEC 28 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

LIGHT TO MODERATE SNOW WILL PERSIST THROUGH THE MORNING HOURS. THE
SNOW MAY CHANGE TO LIGHT FREEZING DRIZZLE BEFORE ENDING BY LATE
MORNING. ADDITIONAL SNOWFALL AMOUNTS WILL BE AN INCH OR LESS.
VISIBILITIES BELOW ONE MILE ARE POSSIBLE IN THE MODERATE
SNOWFALL...BUT VISIBILITIES WILL IMPROVE BY MID MORNING AS THE
SNOW DIMINISHES. 

ROADS AND SIDEWALKS WILL CONTINUE TO BE SLICK AND SNOW COVERED.
ALLOW EXTRA TIME TO REACH YOUR DESTINATION THIS MORNING. 

$$

STARK
000 
WWUS43 KTOP 281201
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
601 AM CST FRI DEC 28 2007

...SNOWFALL WILL DIMINISH FROM WEST TO EAST THIS MORNING...

.A WINTER STORM SYSTEM WILL MOVE EAST OF THE AREA THIS MORNING.
SNOW WILL DIMINISH FROM WEST TO EAST ACROSS THE AREA BY MID
MORNING. SOME LIGHT FREEZING DRIZZLE MAY ALSO OCCUR THIS MORNING.
ADDITIONAL SNOW ACCUMULATIONS WILL BE AN INCH OR LESS IN EAST
CENTRAL AND NORTHEAST KANSAS. TOTAL SNOW ACCUMULATIONS SHOULD BE
GENERALLY FROM TWO TO FOUR INCHES WITH SOME LOCALLY HIGHER
AMOUNTS.

KSZ008>010-020>022-034>037-281315-
/O.EXP.KTOP.SN.Y.0007.000000T0000Z-071228T1200Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
601 AM CST FRI DEC 28 2007

...SNOW ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

THE SNOW ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. 

OCCASIONAL LIGHT SNOW OR FLURRIES SHOULD END AFTER MID MORNING WITH LITTLE
IF ANY ADDITIONAL ACCUMULATIONS...THUS THE SNOW ADVISORY WILL BE ALLOWED
TO EXPIRE.  

PERSONS TRAVELING THIS MORNING WILL STILL NEED TO EXERCISE
CAUTION AS UNTREATED ROADS WILL BE SNOW PACKED AND SLICK. SOME
PATCHY FREEZING DRIZZLE WILL ALSO BE POSSIBLE. 

$$

KSZ011-012-023-024-026-038>040-054>056-058-059-281800-
/O.CON.KTOP.SN.Y.0007.000000T0000Z-071228T1800Z/
NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-
DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE...
EMPORIA...OTTAWA
601 AM CST FRI DEC 28 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

LIGHT TO MODERATE SNOW WILL PERSIST THROUGH THE MORNING HOURS.
THE SNOW MAY CHANGE TO LIGHT FREEZING DRIZZLE BEFORE ENDING BY
LATE MORNING. ADDITIONAL SNOWFALL AMOUNTS WILL BE AN INCH OR
LESS. VISIBILITIES BELOW ONE MILE ARE POSSIBLE IN THE MODERATE
SNOWFALL...BUT VISIBILITIES WILL IMPROVE BY MID MORNING AS THE
SNOW DIMINISHES. TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO BE
GENERALLY IN THE TWO TO FOUR INCH RANGE WITH SOME LOCALLY HIGHER AMOUNTS.

ROADS AND SIDEWALKS WILL CONTINUE TO BE SLICK AND SNOW COVERED.
ALLOW EXTRA TIME TO REACH YOUR DESTINATION THIS MORNING.

$$
000 
WWUS43 KTOP 281539
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
939 AM CST FRI DEC 28 2007

KSZ011-012-023-024-026-038>040-054>056-058-059-281645-
/O.CAN.KTOP.SN.Y.0007.000000T0000Z-071228T1800Z/
NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-
DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE...
EMPORIA...OTTAWA
939 AM CST FRI DEC 28 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE SNOW
ADVISORY. 

ACCUMULATING SNOWFALL HAS COME TO AN END ACROSS THE AREA. THEREFORE
THE ADVISORY HAS BEEN CANCELLED. PATCHY LIGHT FREEZING DRIZZLE MAY
STILL OCCUR IN NORTHEAST KANSAS UNTIL NOON...HOWEVER ACCUMULATION
IS NOT EXPECTED.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this snow advisory went out at Dec 27, 3:43 AM CST, 17 minutes earlier.

Area forecast discussion, Dec 27, 3:43 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
343 AM CST THU DEC 27 2007

.DISCUSSION...
DEVELOPING STORM SYSTEM IS MAIN FOCUS OF THE FORECAST THIS MORNING.
MODELS CONTINUE TO SHOW PRETTY GOOD CONSISTENCY WITH THE UPPER WAVE
EJECTING OUT FROM THE SOUTHERN ROCKIES ACROSS EASTERN KS THIS
AFTERNOON AND OVERNIGHT. THEREFORE WILL CONTINUE WITH CATEGORICAL
POPS FOR THE OVERNIGHT HOURS. THE ONLY INDICATION FORM THE MODELS
FOR BANDED PRECIP IS SOME CSI MAINLY ACROSS EAST CENTRAL AND
SOUTHEAST KS. THINK THAT THE FORCING WILL MAINLY BE PROVIDED BY QG
FORCING ON THE SYNOPTIC SCALE AS MODELS SHOW BEST MID LEVEL
FRONTOGENESIS SETTING UP MAINLY SOUTH ACROSS OK. WITH THIS IN
MIND...THINKING IS THAT A WIDESPREAD 2 TO 4 INCHES IS LIKELY. ACROSS
EAST CENTRAL KS WHERE THE ATMOSPHERE WILL LIKELY BE WEAKLY STABLE
WITH SOME CSI...AMOUNTS COULD BE MORE AROUND 4 OR 5 INCHES. THE ONE
CURIOUS THING NOTED IN THE BOTH THE NAM AND GFS IS THEIR TENDENCY TO
DEVELOP TWO MAIN AXISES OF SNOW...ONE ACROSS EAST CENTRAL KS IN THE
WAKE OF THE SFC LOW AND A SECOND OVER FAR NORTHERN KS NORTHWEST OF
THE SFC LOW TRACK. THERE IS SOME INDICATION OF A NARROW BAND OF
FRONTOGENESIS COINCIDENT WITH THE AXIS OF QPF ACROSS THE NORTH. THEN
FOR THE SOUTHERN BAND THE STRONGER FORCING IS LIKELY TO OCCUR WITH
THE NEGATIVELY TILTED SHORTWAVE EJECTING OUT WITH GOOD DIFFERENTIAL
VORTICITY ADVECTION. WOULD NOT BE SURPRISED IF A FEW LOCATIONS
RECEIVE CLOSER TO 5 INCHES DEPENDING ON WHERE THESE BANDS ACTUALLY
SET UP. GIVEN THE PROGRESSIVE NATURE OF THE SYSTEM...THINK SNOW
ACCUMULATIONS WILL REMAIN BELOW 6 INCHES. HAVE ISSUED A SNOW
ADVISORY FOR THE ENTIRE AREA. BUT LATER SHIFTS WILL NEED TO MONITOR
THE EVOLUTION TO SEE WHETHER THE MODELS ARE CORRECT.

OTHERWISE STRATUS AND FOG WILL PROVE TO BE A NUISANCE TODAY. WHERE
SKIES HAVE CLEARED...STRONG RADIATIONAL COOLING HAS ALLOWED PATCHY
DENSE FOG TO FORM ACROSS NORTH CENTRAL KS. WILL MAINTAIN DENSE FOG
ADVISORY FOR NOW. HOWEVER MODEL SOUNDINGS SHOW WINDS IN THE
950-900MB LAYER TO REMAIN FROM THE EAST AND NORTHEAST. MODELS DO NOT
SEEM TO HAVE A GOOD HANDLE ON THE LOW LEVEL MOISTURE SINCE THEY ARE
TRYING TO CLEAR SKIES OUT ACROSS IA. HAVE BEEN MORE PESSIMISTIC WITH
THE SKY COVER TODAY THINKING THE THIS LOW LEVEL MOISTURE WILL
CONTINUE TO ADVECT INTO THE FORECAST AREA FROM THE EAST. IF IT MAKES
IT ALL THE WAY INTO CNK...WILL PROBABLY BE ABLE TO CANCEL THE DENSE
FOG ADVISORY UNLESS THE STRATUS CONTINUES TO LOWER TOWARDS TO SFC.

MODELS CONTINUE TO INDICATE STRONG ISENTROPIC LIFT ALONG THE 280K
SFC ACROSS EAST CENTRAL KS LATE THIS AFTERNOON. WITH A NEARLY
SATURATED LAYER WITHIN THIS LIFT...HAVE CONTINUED DRIZZLE OR
FREEZING DRIZZLE WORDING IN THE FORECAST FOR THE LATE AFTERNOON AND
EARLY EVENING. ONCE THE ATMOSPHERE BECOMES SATURATED THROUGH THE
DEPTH...PRECIP SHOULD BE ALL SNOW.

WITH CLOUDS EXPECTED TO BE PERSISTENT THROUGH MUCH OF THE DAY...DO
NOT THINK TEMPS WILL BE ABLE TO GET ABOVE FREEZING VERY EASILY. HAVE
SOME MID 30S FOR HIGHS TODAY ACROSS EAST CENTRAL KS WHERE LOW LEVEL
WARM AIR AND MOISTURE ADVECTION WILL BE STRONGEST. OTHERWISE WITH
THE COLD START ACROSS NORTH CENTRAL KS...HIGHS MAY NOT GET OUT OF
THE 20S.

ONCE THE STORM SYSTEM LIFTS OUT DURING THE DAY FRIDAY...A DIRTY
NORTHWEST FLOW SETS UP THROUGH THE WEEKEND AND INTO NEXT WEEK. THE
ECMWF AND GFS SHOW SOME MID LEVEL MOISTURE ACCOMPANYING A SHORTWAVE
THAT AMPLIFIES AS IT CROSSES NEB AND KS ON SUNDAY. THIS MAY BE
ENOUGH MOISTURE FOR SOME LIGHT SNOW AND HAVE CONTINUED THE SLIGHT
CHANCE POPS SATURDAY NIGHT AND SUNDAY. OTHERWISE MOISTURE LOOKS
PRETTY LIMITED AND GOING FORECAST SEEMS PRETTY REASONABLE.

&&

WOLTERS

.AVIATION...
WILL BE KEEPING IFR CIGS IN THE KTOP/KFOE TAFS THROUGH 17Z GIVEN
LATEST SATELLITE IMAGERY AND MODEL FORECAST SOUNDINGS.  WIDESPREAD
STRATUS/FOG ACROSS IOWA/NORTHERN MISSOURI AND LOW LEVEL TRAJECTORIES
REMAIN FROM THE NORTHEAST THROUGH THE MORNING HOURS.  SOUNDINGS
FAIRLY SHALLOW WITH THE MOISTURE THOUGH...900MB AND BELOW WITH DRIER
AIR FROM H850 MB ALOFT SO COULD SEE SOME BREAKS IN LOW CLOUDS BY
AFTERNOON...FOR NOW LEANING TOWARD SOME MVFR CIGS
18Z-03Z...1000-1500 FT.  VISIBILITIES HAVE BEEN GENERALLY IN THE 4-5
MILE RANGE UNDER THE STRATUS BUT WITH LOWER LEVELS SATURATING
LEANING TOWARD TEMPOS OF 1-2 MILES FOR 12Z TAFS THROUGH LATE
MORNING FOR KTOP/KFOE.  A BIT MORE OF A CHALLENGE FOR THE KMHK TAF
AS SKIES HAVE BEEN CLEAR IN AREA SINCE SHORTLY AFTER 06Z.  WOULD BE
CONCERNED WITH SOME DENSE FOG HERE BUT SATELLITE SHOWING
NORTHEASTERLY LOW LEVEL FLOW PUSHING SOME STRATUS TOWARD THE AREA
AND EXPECT TO BE AT THIS TAF SITE BY AROUND 11Z WITH CIGS AROUND
700-900FT.  UNTIL THEN COULD SEE THE VSBY DROP TO 1/2-1 MILE IN
FREEZING FOG.  OTHERWISE IFR CIGS/VSBY KMHK UNTIL ABOUT 16Z...THEN
CIGS AROUND 1000 FT FOR AFTERNOON.

WITH APPROACH OF UPPER SYSTEM EXPECT THICKENING CLOUDS BY MID TO
LATE AFTERNOON AND A DEVELOPING AREA OF SNOW.  06Z TAFS HAVE IFR
CIGS/VSBY IN SNOW AFTER 02Z IN THE KMHK TAF AND 03Z IN THE
KTOP/KFOE TAFS AND THIS TIMING STILL LOOKS GOOD.  FOR THE 12Z TAFS
LEANING TOWARD VSBY AROUND 1/2SM AND CIGS AROUND 500 FT IN SNOW IN
THE 04Z-06Z TIME FRAME AS SYNOPTIC SCALE LIFT INCREASES ACROSS THE
AREA.

&&

PF

.TOP WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY FROM 00Z TO 12Z FRI FOR AREAS WEST OF A LINE FROM
COUNCIL GROVE TO MARYSVILLE.

SNOW ADVISORY FROM 03Z TO 18Z FRI FOR AREAS EAST OF A LINE FROM
COUNCIL GROVE TO MARYSVILLE.

&&
Hazardous weather outlook, Dec 26, 9:42 PM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
942 PM CST WED DEC 26 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-271345-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
942 PM CST WED DEC 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

AREAS OF FOG...SOME LOCALLY DENSE...WILL FORM DURING THE
OVERNIGHT. THIS FOG SHOULD DISSIPATE BY 9 AM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WINTER STORM IS STILL ON TRACK TO AFFECT NORTH
CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS LATE THURSDAY AND
THURSDAY NIGHT. SNOW ACCUMULATIONS OF 2 TO 4 INCHES WILL BE
POSSIBLE BY FRIDAY MORNING. RIGHT NOW THE MOST LIKELY AREA TO
RECEIVE CLOSER TO 4 INCHES OF SNOW WOULD BE ACROSS EAST CENTRAL
KANSAS SOUTH OF INTERSTATE 35. HOWEVER THIS COULD STILL
CHANGE...SO PERSONS ACROSS THE AREA SHOULD KEEP UP TO DATE WITH
THE LATEST FORECASTS.

HARDING

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 1:31 AM CSTDense Fog AdvisoryTOPClay, Cloud, Ottawa, Republic, Washington8 hr

Nearby

Snow Advisories in Kansas, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.